But it comes with many sides effects, the first brand I tried was "Yasmin", as a side effect I immediately had little veins showing up on my legs, very fine, thin and small..but nothing nice in summer.
I switched to Belara and the veines stopped increasing.
In Summer I suddenly noticed I was getting freckles...I do get a few freckles normally, but only after two weeks of Spain and beach or so..so I was suprised to see them in cold Germany ;)
I liked them though and did not think much of it, after summer they disappeared as usual. My hair did not seem affected by the pill...but for some the pill helps hair & skin all together.
It did help my skin, it was 100% clear when I started.
Years go by, the veines slightly increased and I got them removed yearly, the procedure was quite painful and not so effective. The doctor injected a solution into the veines to make them dissappear. Since they were so tiny it did not work on some of them.
My freckles were increasing yearly, every summer I would get a bit more and bigger freckles. Still not problem for me, I really like freckles. But I thought it was weird and decided to wear a higher sun screen (sun screen is not so big in Germany, especially not a few years ago), I switched from SPF8 to SPF15.
While my (now Ex) husband was deployed to Iraq I went off the pill for a year without a problem, my hair shed for about a month...but not too bad, and my skin worsened a bit. A half year before he returned I went back on it to make sure I will be my old self again. I was hoping my skin would better again but it did not this time (I bettered my skin another way, will write about that another time)
When moving to New York, I noticed the sun was stronger...so I switched to SPF30 and SPF20 for the body. But veines and freckles kept increasing, as well as teeny tiny new moles, mostly around my shoulders. In the 3 summers spent in NY so far my freckles doubled in number and size. By August, some of them looked like "blotches".
I know enough about skin and hormones to suspect my birth control pill. I had that thought for years but never dared giving it up. But aside from my skin I was also fearing for my hair, years and years on female hormones can really mess with the body. It can get so used to being fed estrogen and progesterin that it will stop producing it itself, which then leads to a rise in androgene levels and that leads to androgenetic alopecia.But I also knew that quitting the pill after such a long time will bring me a huge shed and endanger what I had achieved over the years.
My 3rd worry was the fact that the pill can trigger cells to mutate, which would raise my cervical cancer risk.
After much consideration and looking into alternative birth control methods I decided to take the plunge. My hair had thickened up quite a bit over the past years with better care and I could afford to loose some.
The pill shed did not seem too bad, granted it was hard to tell with all those unexpected illnesses coming at me but I feel like it had already stopped before I was started on the antibiotics